MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ROBI KELLY FORCEPS INSERT

KARL STORZ SE & CO. KG ROBI KELLY FORCEPS INSERT
Model Number 38610MD
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure, inside the patient's cavity, the robi forceps malfunctioned.The client reports that the scalpel model used with the forceps was the wem ss-501sx.No negative impact on the procedure and in state of health reported.On may 29, 2025 additional information was received: the robi forceps sparked in the patient's abdominal cavity during a surgical procedure.The procedure was completed successfully.The robi forceps had to be replaced and clinical engineering was called.Therefore, the procedure was prolonged between 15 and 60 minutes.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Result of investigation: three articles were returned for investigation, and an investigation of all 3 involved items was performed.The robi metal outer shaft 38600 and the robi plastic handle 38151 show visible signs of wear but are in working order.No evidence of a defect could be found.The high-voltage test performed showed no abnormalities; all measured values were within the standard range.The robi pliers insert according to kelly 38610md was visually inspected, and temperature-related damage was found at the distal end.On closer investigation of the article under a photomicroscope it was found that there was a short circuit between the two halves of the jaws, which generated enough heat to melt the plastic in the vicinity of the short circuit the resulting heat caused the plastic in the immediate vicinity to melt.The results indicate that the cause is not production-related but is likely due to improper use or deviation from the reprocessing instructions.In particular, residual moisture in the joints or incorrect parameter settings can lead to a short circuit and thus to thermal damage.The fallen-out safety pin also indicates local heat development.Based on these results, it is likely that the instructions for use were not followed correctly in the reprocessing area or that the item was not used properly at the end of the operation.If the article is not completely dry and residual moisture has formed between the joints, this can lead to a short circuit when the instrument is used.The resulting energy can generate enough heat to cause thermal damage.Therefore, it is important to follow the reprocessing instructions step by step.Another scenario that can lead to this type of error is incorrect setup of the parameters.In this case, the instructions for use point that out.It was noticed that the safety pin in the axle pin had fallen out, which was probably caused by heat build-up and moisture.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
ROBI KELLY FORCEPS INSERT
Common Device Name
ROBI KELLY FORCEPS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22159995
Report Number9610617-2025-00973
Device Sequence Number7266136
Product Code GEI
UDI-Device Identifier04048551328682
UDI-Public04048551328682
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K962030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number38610MD
Device Catalogue Number38610MD
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer08/08/2025
10/30/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date08/15/2025
11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
38151,ROBI PLASTIC HANDLE; 38600, ROBI METAL OUTER SHEATH
Outcome Attributed to Adverse Event Other;
Patient SexUnknown